Severe Myelotoxicity Associated with Thiopurine S-Methyltransferase*3A/*3C Polymorphisms in a Patient with Pediatric Leukemia and the Effect of Steroid Therapy


Creative Commons License

Belen B. F. , Gursel T., AKYÜREK N. , ALBAYRAK M., KAYA Z. , KOÇAK Ü.

TURKISH JOURNAL OF HEMATOLOGY, cilt.31, sa.4, ss.399-402, 2014 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 31 Konu: 4
  • Basım Tarihi: 2014
  • Doi Numarası: 10.4274/tjh.2013.0082
  • Dergi Adı: TURKISH JOURNAL OF HEMATOLOGY
  • Sayfa Sayıları: ss.399-402

Özet

Myelosuppression is a serious complication during treatment of acute lymphoblastic leukemia and the duration of myelosuppression is affected by underlying bone marrow failure syndromes and drug pharmacogenetics caused by genetic polymorphisms. Mutations in the thiopurine S-methyltransferase (TPMT) gene causing excessive myelosuppression during 6-mercaptopurine (MP) therapy may cause excessive bone marrow toxicity. We report the case of a 15-year-old girl with T-ALL who developed severe pancytopenia during consolidation and maintenance therapy despite reduction of the dose of MP to 5% of the standard dose. Prednisolone therapy produced a remarkable but transient bone marrow recovery. Analysis of common TPMT polymorphisms revealed TPMT *3A/*3C.